Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Pregnant. Feeling insomnia. Allergic to benadryl. Looking for safe medicine

I am 12wks pregnant with my 3rd child and I have been experiencing severe insomnia over the last week. I have heard benadryl can be used but I can t take benadryl because I get shortness of breath, can t breathe, and my left arm goes numb. I found this out during my second pregnancy. But at this point I don t know what else I can take that won t pose a risk to my baby. Can you please help?
Asked On : Fri, 22 Jun 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response

Benadryl is a cough suppressant and sleepiness is its side-effect. You are trying to use it as a sleeping pill. This is incorrect.

Avoid sleeping pills in pregnancy. Try this: no tea/ coffee after 5 pm, complete darkness in the room (no bed lamp), No TV for at least 2 hr before you go to bed. Sleep in shavasana, if you know how to do it.

-Dr. Tushar
Answered: Fri, 13 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor